Alert archive / Louisiana / Flash Flood Warnings in 1998

Flash Flood Warning 29, NWS Shreveport, LA

September 13, 1998De Soto Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Sep 13, 1998, 12:33 PM CDT for De Soto Parish, Sabine Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 1998, 12:33 PM CDT (17:33 UTC)
Expired
Sep 13, 1998, 4:15 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties De Soto Parish, LA, Sabine Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1998-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1998-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 131733
FFWSHV
LAC031-085-132115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CDT SUN SEP 13 1998

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA
  SABINE PARISH IN WESTERN LOUISIANA

* UNTIL 415 PM CDT

* AT 1232 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A 10 TO 30 MILE WIDE LINE OF SHOWERS WITH EMBEDDED
  THUNDERSTORMS NEAR AND JUST EAST OF THE LOUISIANA/TEXAS BORDER...
  INCLUDING COMMUNITIES ALONG TOLEDO BEND RESERVOIR.

* DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS OCCURRED OVER THE
  WESTERN PORTIONS OF SABINE AND DE SOTO PARISHES DURING THE PAST
  THREE HOURS.  ONE TO TWO INCHES OF RAIN HAS OCCURRED OVER WESTERN
  PORTIONS OF SABINE PARISH WITHIN THE LAST HOUR.  AN ADDITIONAL 2 TO
  4 INCHES OF RAIN MAY OCCUR OVER THE WARNED AREA AS SHOWERS AND
  THUNDERSTORMS MOVE NORTH AT 30 MPH OVER THE SAME GENERAL AREAS.
  THE ENTIRE LINE OF PRECIPITATION IS VERY SLOWLY DRIFTING TO THE
  EAST.


FLASH FLOODING WITH THESE SHOWERS AND THUNDERSTORMS IS LIKELY.  DO
NOT DRIVE YOU VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. IN
AREAS OF HIGH WATER...DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR
CULVERTS.

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 9:45 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 13, 9:45 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CDT SUN SEP 13 1998

NORTH TO SOUTH BANDS OF SHOWERS CONTINUE TO TRAIN NORTHWARD ALONG THE
TX/LA BORDER. AXIS OF PCPN NOT CHANGED FROM SATURDAY AND SHORT TERM
MODELS KEEP QPF ACROSS SAME AREA. SOME ECHO TOPS A BIT HIGHER THAN
YESTERDAY BUT AT LEAST LDS DISPLAY IS CLEAR. THESE BORDER COUNTIES/
PARISHES NEED TO BE MONITERED FOR FLOODING ALTHOUGH NO PROBLEMS HAVE
BEEN REPORTED OVERNIGHT. OTHERWISE...TEMP AND AVIATION FORECASTING
REMAIN ON THE PERSISTENT TREND WITH CENTER OF T.S. REMNANTS MOVING
VERY SLOWLY NORTH INTO NORTHERN TX.

VII

In the hours before

Special weather statement, Sep 13, 10:00 AM CDT, 2 hours 33 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131600-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT SUN SEP 13 1998

RAIN AND SHOWERS WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT.
A FEW EMBEDDED THUNDERSTORMS MAY OCCUR AS WELL...HOWEVER...THE THREAT
OF ISOLATED TORNADOES APPEARS TO BE LESS TODAY. OTHER FORMS OF SEVERE
WEATHER ARE NOT EXPECTED AT ALL.

ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT OFFICIALS IS NOT ANTICIPATED FOR TODAY OR TONIGHT.

VII
Special weather statement, Sep 13, 10:00 AM CDT, 2 hours 33 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131600-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT SUN SEP 13 1998

RAIN AND SHOWERS WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT.
A FEW EMBEDDED THUNDERSTORMS MAY OCCUR AS WELL...HOWEVER...THE THREAT
OF ISOLATED TORNADOES APPEARS TO BE LESS TODAY. OTHER FORMS OF SEVERE
WEATHER ARE NOT EXPECTED AT ALL.

ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT OFFICIALS IS NOT ANTICIPATED FOR TODAY OR TONIGHT.

VII

Nearby

Flash Flood Warnings in Louisiana, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.